When I was prescribed Cymbalta roughly six years ago it was as a migraine assistance medication. Side note: It has contraindications for the Triptans (migraine rescue meds). I slowly tapered up, ending up with 60mg in the AM and another 60mg in the PM. I remained steady, aside from a severe medication reaction caused all over body rash maybe a year in. Anyway, I was steady on this dosage for several years when I had an insurance changeover. For my previous insurance I needed a preauth. With a job change I went to a completely different insurance company, also requiring a preauth. Since my scripts only filled monthly you can imagine what that THREE MONTH WAITING PERIOD did for me. I basically went completely off 120mgs of Cymbalta overnight, for three months. This was two years ago this past December. I entered into one of the very worst periods of depression I ever have been in. I won't become detailed, but it was awful. I never wanted to go through that again. Additionally, I had extreme bodily reactions. Aphasia that hasn't resolved. Dizziness, fainting, exhaustion, headaches, nausea.
When my script was finally authorized I immediately went back on it. At the time I didn't realize how detrimental this medication really was becoming. After that I never improved fully. I hypothesize that it was the sudden drop causing some sort of change to my chemistry then going back on at full strength, no taper and as directed by my idiot former PCP, really was a mistake. For the next six or so months I dealt with a mix of what felt the same as withdrawal symptoms alongside slowly worsening depression. I managed, finally, to hook up with a stellar Clinical Psychiatrist through my partner who is a mental health professional with the largest hospital system in our region. I'll fast forward a bit. A little more than a year ago I began weaning off with his assistance. We moved me onto Wellbutrin, which has been SO helpful. Additionally, he prescribed me lorazepan as a panic attack rescue med. Recently we've also added trazadone as I'd been having such severe sleep disturbances that I was only getting about three hours of good sleep to a nine hour lie down.
Initially, I broke capsules apart and went by weight on a medication scale. Currently I'm counting by hand because the weight become unquantifiable to my scale. I did a super slow gradual taper, taking out five more beads every fourth day. Each taper brought severe withdrawal symptoms. I eventually began slowing my taper even more. Today I was down to three beads. Yay me!
Unfortunately, the last six weeks have worsened my mood and physical symptoms. I'm more likely to be found weeping than not. I'm nonfunctional aside from the very bare minimum effort. Sleep? Yeah.... Nope. And my brain is useless; confusion, severe aphasia, forgetfulness. It's hellish. That whole thing about losing interest in things you love and becoming a hermit? I am practically a dirty, beard wearing person living in a shack in the woods. Well, not the beard thing exactly. I'm a woman.
I've emailed my clinpsych, but I'm curious, has anybody found any other medications to support withdrawal? Currently I'm taking a good multivitamin, an omega with all the numbers, probiotics, unicorn farts, kitten snuggles. Ya know, the usual.